Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 352, NWS Wichita, KS

June 27, 2008McPherson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 27, 2008, 1:08 AM CDT for McPherson County, Kansas. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2008, 1:08 AM CDT (06:08 UTC)
Expired
Jun 27, 2008, 2:15 AM CDT
In force
67 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County McPherson County, KS

The radar

The Wichita radar (KICT), 87 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 1:08 AM CDTTSTM WND GST 603 N Windom, KSALSO HAVE NICKEL SIZED HAIL.
Jun 27, 1:23 AM CDTTSTM WND GST 63Mcpherson, KSMEASURED AT THE AWOS STATION AT MCPHERSON AIRPORT.
Jun 27, 1:30 AM CDTTSTM WND DMGMcpherson, KSELECTRICAL WIRES BLOWN DOWN ACROSS I-135 BETWEEN THE EXITS 57 AND 58 NEAR THE CITY OF MCPHERSON.
Jun 27, 1:45 AM CDTTSTM WND DMGMcpherson, KSFALLEN LIMBS AND HEAVY RAIN WITHIN THE CITY OF MCPHERSON
Jun 27, 1:48 AM CDTTSTM WND GST 55Moundridge, KSMOUNDRIDGE MIDDLE SCHOOL HAS REPORTED 55 MPH AS REPORTED FROM KSN WEATHERLAB NETWORK.
Jun 27, 1:54 AM CDTTSTM WND DMGMcpherson, KS3 INCH TREE LIMBS BLOWN DOWN IN THE CITY OF MCPHERSON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 9:13 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.1 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3854 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 270607
SVRICT
KSC113-270715-
/O.NEW.KICT.SV.W.0352.080627T0608Z-080627T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
108 AM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 215 AM CDT.

* AT 103 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR WINDOM...OR 12 MILES WEST OF MCPHERSON...AND MOVING
  SOUTHEAST AT 26 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CANTON...GALVA...INMAN...LINDSBORG...MARQUETTE...MCPHERSON...
  MOUNDRIDGE...ROXBURY...WINDOM...MCPHERSON AIRPORT.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA. VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS
WHERE WATER COVERS THE ROAD.

LAT...LON 3860 9737 3818 9737 3818 9792 3859 9792
TIME...MOT...LOC 0608Z 296DEG 22KT 3842 9784

$$

KETCHAM
4 follow-up statements
000 
WWUS53 KICT 270623
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT FRI JUN 27 2008

KSC113-270715-
/O.CON.KICT.SV.W.0352.000000T0000Z-080627T0715Z/
MCPHERSON KS-
120 AM CDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 215 AM CDT...

AT 117 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MCPHERSON...TO INMAN...TO 7 
MILES WEST OF INMAN...MOVING SOUTHEAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MOUNDRIDGE BY 140 AM CDT.

THESE DANGEROUS STORMS WILL ALSO AFFECT MCPHERSON AIRPORT.

THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS AND NICKEL SIZE  
HAIL IN THE WINDOM AREA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3860 9737 3818 9737 3818 9792 3859 9792
TIME...MOT...LOC 0620Z 318DEG 32KT 3837 9759 3825 9773
          3817 9788

$$

KLEINSASSER
000 
WWUS53 KICT 270632
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
131 AM CDT FRI JUN 27 2008

KSC113-270715-
/O.CON.KICT.SV.W.0352.000000T0000Z-080627T0715Z/
MCPHERSON KS-
131 AM CDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 215 AM CDT...

AT 126 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL TO 
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM GALVA...TO INMAN...TO 6 
MILES SOUTHWEST OF INMAN...MOVING SOUTHEAST AT 37 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR MOUNDRIDGE BY 145 AM CDT.

THIS STORM HAS A HISTORY OF PRODUCING 65 MPH WINDS AT THE MCPHERSON 
AIRPORT SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3852 9792 3853 9791 3858 9792 3859 9791
      3860 9737 3818 9737 3818 9792
TIME...MOT...LOC 0631Z 318DEG 32KT 3836 9753 3824 9767
          3815 9783

$$

KLEINSASSER
000 
WWUS53 KICT 270653
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
152 AM CDT FRI JUN 27 2008

KSC113-270715-
/O.CON.KICT.SV.W.0352.000000T0000Z-080627T0715Z/
MCPHERSON KS-
152 AM CDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON
COUNTY UNTIL 215 AM CDT...

AT 149 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
DIME SIZE HAIL...AND DAMAGING WINDS UP TO 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF 
MOUNDRIDGE...TO MOUNDRIDGE...TO 12 MILES SOUTH OF INMAN...MOVING 
SOUTHEAST AT 37 MPH.

THESE DANGEROUS STORMS WILL AFFECT MAINLY RURAL AREAS OF MCPHERSON
COUNTY...INCLUDING MOUNDRIDGE.

THESE STORMS HAVE A HISTORY OF PRODUCING 60 TO 70 MPH WINDS SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3852 9792 3853 9791 3858 9792 3859 9791
      3860 9737 3818 9737 3818 9792
TIME...MOT...LOC 0652Z 318DEG 32KT 3825 9737 3813 9755
          3804 9771

$$

KLEINSASSER
000 
WWUS53 KICT 270716
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
216 AM CDT FRI JUN 27 2008

KSC113-270726-
/O.EXP.KICT.SV.W.0352.000000T0000Z-080627T0715Z/
MCPHERSON KS-
216 AM CDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON COUNTY HAS
EXPIRED...

AT 212 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3852 9792 3853 9791 3858 9792 3859 9791
      3860 9737 3818 9737 3818 9792
TIME...MOT...LOC 0653Z 318DEG 32KT 3824 9736 3812 9754
          3803 9770

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 12:52 AM CDT, 16 minutes earlier.

Area forecast discussion, Jun 27, 12:52 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1252 AM CDT FRI JUN 27 2008

.AVIATION...
06Z TAFS...ICT/SLN/HUT/CNU/RSL...WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL AFFECT PRIMARILY CENTRAL AND EASTERN KANSAS
TONIGHT...ALTHOUGH SCATTERED ACTIVITY CANNOT BE RULED OUT OVER
SOUTH-CENTRAL KANSAS...AS LOW-LEVEL JET IMPINGES ON OUTFLOW
BOUNDARY. OTHERWISE...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP
BY FRIDAY AFTERNOON/EVENING...AS A COLD FRONT MOVES SOUTHEAST
ACROSS THE REGION.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 706 PM CDT THU JUN 26 2008/

UPDATE...
THUNDERSTORM ACTIVITY OVER NORTHERN KANSAS SHOULD CONTINUE TO
SLOWLY PROPAGATE SOUTH/SOUTHEASTWARD INTO PORTIONS OF CENTRAL
/EAST-CENTRAL KANSAS THIS EVENING...AS SOUTH/SOUTHWESTERLY
LOW-LEVEL JET INCREASES AMIDST MODEST WEST/NORTHWESTERLY FLOW
ALOFT. ACTIVITY MAY TEND TO MOVE/DEVELOP ALONG SOUTHWARD MOVING
OUTFLOW BOUNDARY OVER NORTHEAST KANSAS. UNCERTAIN ON HOW FAR SOUTH
THIS ACTIVITY WILL GET TONIGHT...BUT GETTING CONCERNED THAT
ACTIVITY WILL GET AS FAR SOUTH AS SOUTH-CENTRAL/SOUTHEAST
KANSAS...GIVEN THAT SYSTEM-GENERATED COLD POOLS PROPAGATE THIS
ACTIVITY SOUTHWARD INTO INCREASING LOW-LEVEL JET. ALTHOUGH
IMBALANCE BETWEEN MODEST SHEAR AND EXPECTED VERY STRONG COLD
POOLS WOULD TEND TO WEAKEN THIS ACTIVITY WITH TIME.
MEANWHILE...ACTIVITY OVER NORTHWEST KANSAS COULD PROPAGATE
SOUTHEASTWARD...WHICH COULD ALSO EVENTUALLY AFFECT CENTRAL KANSAS
AND LOCATIONS SOUTHEASTWARD LATER THIS EVENING/TONIGHT.

GREATEST CHANCE FOR SEVERE WILL BE OVER CENTRAL/EAST-CENTRAL
KANSAS THIS EVENING. 2500-3000 J/KG OF MLCAPE AND 40 KTS OF DEEP
LAYER WILL PROMOTE SUFFICIENT STORM ORGANIZATION FOR VERY LARGE
HAIL...AND RELATIVELY DRY SUB-CLOUD LAYER WILL PROMOTE DAMAGING
WIND GUSTS. ADDITIONALLY...SLOW STORM MOVEMENT AND HIGH
PRECIPITABLE WATERS WILL PROMOTE LOCALIZED VERY HEAVY RAINFALL
AMOUNTS. IF ACTIVITY CAN PROPAGATE SOUTH INTO
SOUTH-CENTRAL/SOUTHEAST KANSAS...IT LIKELY WONT BE AS STRONG
GIVEN COLD POOLS LIKELY OVERPOWERING DEEP LAYER SHEAR.

KLEINSASSER

AVIATION...
00Z TAFS...ICT/SLN/HUT/CNU/RSL...BREEZY CONDITIONS WILL PREVAIL
TONIGHT AND TOMORROW FOR MOST AREAS...AS A COLD FRONT APPROACHES
FROM THE NORTHWEST. THUNDERSTORMS OVER NORTHERN/NORTHWEST KANSAS
MAY CONGEAL INTO A THUNDERSTORM COMPLEX OR TWO AND PROPAGATE
SOUTHEAST INTO MAINLY CENTRAL KANSAS LATER THIS
EVENING/TONIGHT. ACTIVITY MAY EVEN CONTINUE/REDEVELOP
SOUTH/SOUTHEAST INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS BY LATE
TONIGHT AS LOW-LEVEL JET/MOISTURE TRANSPORT INCREASES...BUT
CONFIDENCE REMAINS LOW ON HOW THIS SCENARIO WILL EVOLVE.

KLEINSASSER

PREV DISCUSSION... /ISSUED 333 PM CDT THU JUN 26 2008/

SYNOPSIS...
OVERALL PATTERN EVOLVING MUCH AS ANTICIPATED OVER PAST 2 DAYS W/ POTENT
UPR-DECK LOW MOVING SE ACROSS ND FRI NIGHT FORCING COLD FRONT SE TOWARD
C KS FRI AFTERNOON & SC KS FRI EVENING. AMPLE 93-OCTANE SFC-850MB FUEL
FOR FRONT TO INTERACT WITH & WITH APPROACHING FRONT INDUCING INCREASING
DIRECTIONAL SHEAR NUMEROUS TSRA TO DEVELOP OVER MUCH OF KICT COUNTRY BY
FRI EVENING...SOME OF WHICH ARE LIKELY TO BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SUCH A
SEVERE CONVECTIVE TRIFECTA WOULD OCCUR OVER C KS LATE FRI AFTERNOON TO
EARLY EVENING WITH THE THREAT SHIFTING S ACROSS SC & SE KS FRI NIGHT.

DISCUSSION...
TONIGHT:
TSRA CLUSTER POSITIONED OVER SE NEBRASKA/NE KS BORDER BEING SUSTAINED BY
PERSISTENT MOIST LWR-DECK CONVERGENCE ALONG NEARLY STATIONARY 850-MB
FRONT DRAPED OVER THESE AREAS. CLUSTER HAS BEEN ADVANCING SLOWLY E/SE.
HOWEVER...OUTFLOW BOUNDARY INTERACTION WITH MODERATE BUT VERY MOIST SLY
FLOW DICTATES ASSIGNING 20% ACROSS C KS THROUGHOUT THIS PERIOD. AFORE
MENTIONED COLD FRONT APPROACHING NW CORRIDOR TOWARD DAYBREAK LIKELY TO
IGNITE RENEWED TSRA THAT MAY ENCROACH UPON C KS 1 AM ONWARD.

THIS WEEKEND:
FRI & FRI NIGHT STILL TO BE MOST ACTIVE PERIODS OF FORECAST...ESPECIALLY
FRI NIGHT. PER SYNOPSIS HAVE RETAINED 40-45% TSRA ACROSS C KS WHERE NO
DOUBT CLOSER TO APPROACHING FRONT WITH AXIS OF HIGHEST POPS SHIFTING SE
ACROSS SC & SE KS FRI NIGHT. WITH PRECIPITABLE WATERS INCREASING TO 1.75
TO 2.00 INCHES FRI NIGHT INTERACTING WITH 700-MB SHORTWAVE SPRINTING SE
ACROSS KS +RA LIKELY & THIS TO BECOME A SIGNIFICANT CONCERN AS EVENT
EVOLVES. SE PROGRESS OF COLD FRONT WILL CONTINUE TO DRAW ATTENTION AS IT
VENTURES TOWARD...AND PERHAPS ACROSS...KS/OK BORDER EARLY SAT. THE FRONT
SHOULD DECELERATE AS IT APPROACHES KS/OK BORDER AS GFS40 DEPICTING
PRONOUNCED 500-MB SHORTWAVE NOT ARRIVING UNTIL LATE SAT NIGHT. AS SUCH
HAVE RETAINED GENERIC 20-30% POPS ACROSS OK-BORDERING COUNTIES ON SAT.

NEXT WEEK:
PREDOMINANTLY DRY PERIOD W/ WARMING TREND AS STRONG 850-MB HIGH COVERING
WRN/CENTRAL PLAINS DRIFTS SE & BROADENS AS IT SPREADS TOWARD GULF COAST.
TSRA POTENTIAL LIMITED TO TUE & WED NIGHTS...PRIMARILY OVER C KS WHERE
CLOSER TO/BETTER ALIGNED WITH LWR-DECK JET AXIS. HOWEVER...WITH STRONG
700-MB HIGH SPRAWLED ACROSS SRN PLAINS SHIFTING E/SE ACROSS GULF COAST
AS WELL ONSET OF MID-LEVEL WARM ADVECTION DICTATES ASSIGNING ONLY 15-20%
TO PRIMARILY C KS BOTH NIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  88  67  85 /  50  20  10  10
HUTCHINSON      70  88  65  85 /  50  10  10  10
NEWTON          71  88  65  84 /  50  20  10  10
ELDORADO        72  87  65  83 /  60  20  10  10
WINFIELD-KWLD   73  88  67  85 /  50  30  20  10
RUSSELL         67  88  61  85 /  30   0   0  10
GREAT BEND      68  88  63  85 /  40   0   0  10
SALINA          69  88  63  85 /  40   0   0   0
MCPHERSON       70  88  64  85 /  50  10   0  10
COFFEYVILLE     73  87  67  83 /  60  40  20  10
CHANUTE         73  86  65  82 /  70  30  20  10
IOLA            72  86  64  81 /  70  20  10   0
PARSONS-KPPF    73  86  66  83 /  60  30  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 9:21 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT THU JUN 26 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
921 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PRIMARILY CENTRAL AND
EASTERN KANSAS...MAINLY BEFORE 2 TO 3 AM. THE PRIMARY THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH VERY HEAVY
RAINFALL AMOUNTS. THUNDERSTORM CHANCES SHOULD LINGER ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS ESPECIALLY OVER CENTRAL AND
EASTERN KANSAS...ALTHOUGH THESE STORMS LIKELY WONT BE SEVERE BY
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SEVERE THUNDERSTORM POTENTIAL REMAINS HIGH ACROSS MUCH OF THE
AREA FRIDAY AFTERNOON AND FRIDAY NIGHT...AS A COLD FRONT VENTURES
SOUTHEAST INTO KANSAS. THESE THUNDERSTORMS MAY PRODUCE GOLFBALL
SIZED HAIL...60 TO 70 MPH WINDS...AND EVEN A FEW TORNADOES. FRIDAY
NIGHT...THE THREAT FOR VERY HEAVY RAINS WILL INCREASE AS THE FRONT
VENTURES INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS.

ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTH
CENTRAL
AND SOUTHEAST KANSAS. SOME STRONG THUNDERSTORMS...CAPABLE OF THREE
QUARTER INCH DIAMETER HAIL AND 50 MPH WINDS...ARE POSSIBLE
GENERALLY
SOUTH OF A LINE FROM WELLINGTON TO CHANUTE.

AFTER THIS WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS SHOULD OCCUR
TUESDAY AND WEDNESDAY NIGHTS. SINCE IT IS TOO EARLY TO DETERMINE IF
THESE THUNDERSTORMS WILL BE EITHER STRONG OR SEVERE...ONE IS
ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS...
ESPECIALLY THOSE ISSUED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED BEFORE 2 TO 3 AM ACROSS MAINLY CENTRAL AND
EASTERN KANSAS. SPOTTER ACTIVATION MAY AGAIN BE REQUIRED FROM
FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE REGION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

In the hours before

Local storm report, Jun 27, 12:30 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1230 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             3 SE GALATIA            38.61N 98.92W
06/27/2008  E0.50 INCH       BARTON             KS   LAW ENFORCEMENT

&&

JMB
Local storm report, Jun 27, 12:43 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1243 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND GST     SW HOLYROOD             38.59N 98.41W
06/27/2008  E60 MPH          ELLSWORTH          KS   TRAINED SPOTTER

            ALSO SOME PEA SIZED HAIL AS WELL.

&&

JMB
Local storm report, Jun 27, 12:46 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1246 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND GST     HOLYROOD                38.59N 98.41W
06/27/2008  E60.00 MPH       ELLSWORTH          KS   TRAINED SPOTTER

            ALSO SOME PEA SIZED HAIL AS WELL.

&&

BDK
Local storm report, Jun 27, 12:55 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1255 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     HAIL             1 S WILSON              38.81N 98.47W
06/27/2008  E1.00 INCH       ELLSWORTH          KS   LAW ENFORCEMENT

            NICKEL TO QUARTER SIZED HAIL

&&

JMB
Special weather statement, Jun 27, 1:04 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
104 AM CDT FRI JUN 27 2008

KSZ051-270645-
MCPHERSON-
104 AM CDT FRI JUN 27 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MCPHERSON COUNTY...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MARQUETTE...OR 13 MILES NORTHWEST
OF MCPHERSON...AND MOVING EAST AT 23 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

KETCHAM
Local storm report, Jun 27, 1:06 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
106 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     WINDOM                  38.38N 97.91W
06/27/2008  M58 MPH          MCPHERSON          KS   BROADCAST MEDIA

            REPORTED FROM WINDOM ELEMENTARY SCHOOL ON KSN WEATHERLAB
            NETWORK.

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:54 PM CDTSevere Thunderstorm WarningICTChase, Marion66 min
Jun 26, 9:28 PM CDTSevere Thunderstorm WarningICTRussell62 min
Jun 26, 10:56 PM CDTSevere Thunderstorm WarningICTRussell64 min
Jun 26, 11:52 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell53 min
Jun 27, 12:06 AM CDTAreal Flood WarningICTLincoln6 hr
Jun 27, 12:32 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice58 min
Jun 27, 12:33 AM CDTAreal Flood WarningICTGreenwood21 hr
Jun 27, 1:11 AM CDTSevere Thunderstorm WarningICTReno, Rice64 min
Jun 27, 1:23 AM CDTAreal Flood WarningICTWilson, Woodson8 hr
Jun 27, 1:37 AM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick53 min
Jun 27, 2:00 AM CDTSevere Thunderstorm WarningICTKingman60 min
Jun 27, 2:08 AM CDTAreal Flood WarningICTButler, Chase, Marion8 hr
Jun 27, 2:16 AM CDTSevere Thunderstorm WarningICTReno23 min
Jun 27, 2:26 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner64 min
Jun 27, 2:50 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick55 min
Jun 27, 3:08 AM CDTFlash Flood WarningICTButler, Greenwood7 hr
Jun 27, 3:25 AM CDTSevere Thunderstorm WarningICTCowley, Sumner65 min
Jun 27, 3:55 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk55 min
Jun 27, 4:28 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson55 min
Jun 27, 6:33 AM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice4 hr
Jun 27, 7:03 AM CDTAreal Flood WarningICTWilson, Woodson6 hr
Jun 27, 10:07 AM CDTAreal Flood WarningICTButler, Chase6 hr
Jun 27, 12:55 PM CDTAreal Flood WarningICTWilson3 hr
Jun 27, 6:52 PM CDTSevere Thunderstorm WarningICTHarper53 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.